Wisconsin, 2024Flooding and Hail in Wisconsin, June 25, 2024
June 25, 2024 · NWS MKX · 18 events in 6 counties and zones
Numerous thunderstorms along a warm front brought large hail, damaging winds, and some flooding to eastern WI. Later in the day, scattered thunderstorms along the cold front brought large hail to the Janesville area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms along a warm front brought large hail, damaging winds, and some flooding to eastern WI. Later in the day, scattered thunderstorms along the cold front brought large hail to the Janesville area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 25, 2:22 AM CST, 33 minutes earlier. Its key messages:
- Mainstem river flooding and high water levels will continue over the next few days.
- Heat index values into the 90s are possible today.
- Strong Thunderstorms look to return later on Friday.
Area forecast discussion, Jun 25, 2:22 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Mainstem river flooding and high water levels will continue
over the next few days.
- Heat index values into the 90s are possible today.
- Strong Thunderstorms look to return later on Friday.
&&
.SHORT TERM...
Issued 320 AM CDT Tue Jun 25 2024
Today and Tonight:
Atmospheric conditions will change over most of the forecast
area after 15Z today. CAPE and overall moisture will be meager
after this time per models, as surface wind shifts more
westerly. Therefore, this afternoon and evening should be
generally dry. Temperatures will quickly rise by this afternoon
with many locations approaching the upper 80s and lower 90s.
Southern Wisconsin actually looks to be in a pinch this evening
and tonight between showers and thunderstorms to our south over
northern Illinois and another shortwave approaching from our
west. This wave should be monitored tonight, as cloud cover
increases. There also looks to be a weak surface boundary
setting up across the forecast area later tonight, which may
generate a few showers or an isolated thunderstorm, mostly near
Lake Michigan in far southeast Wisconsin.
KPL
&&
.LONG TERM...
Issued 320 AM CDT Tue Jun 25 2024
Wednesday through Monday:
Shortwave moves east Wednesday morning and early afternoon, as
drier air begins to advect into Wisconsin. Heights aloft then push
any energy well north of the forecast area. All indications are
that shortwave ridging will result in dry weather later Wednesday
through Thursday. In fact, it should be dry into early Friday
across southern Wisconsin.
Flow aloft then becomes more southwesterly on Friday with
increasing moisture aided by yet another low level jet for Friday
afternoon and evening. There also looks to be lift in the mid and
upper levels with another trough approaching Wisconsin from the
west. The result should be more thunderstorms, some could be
strong. It will also be quite warm on Friday.
There should also be a surface cold front moving through sometime
Friday night into early Saturday. Thinking the instability will
stick around for Saturday to keep some shower and thunderstorm
chances. Will have to keep an eye out for another shortwave aloft
during the day Saturday, possibly supporting steeper lapse rates
(and hence instability). Temperatures should be a little cooler
on Saturday.
Sunday and Monday in the extended then look dry and pleasant
across southern Wisconsin. No weather threats to consider at this
time, but will take a closer look as we approach the upcoming
weekend.
KPL
&&
.AVIATION...
Issued 320 AM CDT Tue Jun 25 2024
Surface winds will decrease later this morning and afternoon.
Any remaining storms will dissipate or exit the region, leaving
VFR conditions for this afternoon and evening. There will
remain some cloud cover tonight into early Wednesday, but a
brief drying trend will occur across southern Wisconsin routes.
KPL
&&
.MARINE...
Issued 320 AM CDT Tue Jun 25 2024
Storms will move off the northern parts of Lake Michigan this
morning. There will be some clearing with less wind by this
afternoon. Winds will then be variable over most of Lake
Michigan through Wednesday. Isolated showers and storms remain
possible early Wednesday before a drying trend begins. Next day
for increasing waves and small craft concerns will be on Friday.
We will also allow the Small Craft Advisory to expire at 12Z.
KPL
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 25, 2:44 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
344 AM CDT Tue Jun 25 2024
WIZ046-047-051-052-056>060-062>072-260845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
344 AM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A line of strong to severe thunderstorms will move over Lake
Michigan early this morning. Strong winds of 60 MPH or greater
will be the greatest threat, along with locally heavy rain.
Most of this thunderstorm activity will end after 9 am.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Runoff from recent heavy rains will cause many rivers and streams
to continue rise through the week, with flooding possible.
There are additional chances for thunderstorms Friday into
Saturday.
Warm temperatures and high dewpoints will cause heat index values
to rise into the lower to middle 90s today.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed until 9 am this morning. This
especially includes Fond du Lac, Ozaukee, and Sheyboygan
Counties. Any reports of damaging winds, excessive rainfall or
flooding will be appreciated.
LMZ643>646-260845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
344 AM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A line of strong to severe thunderstorms will impact the
nearshore waters until 10 am this morning. These storms will
contain strong wind gusts and heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are additional chances for thunderstorms Friday into
Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
344 AM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
A line of strong thunderstorms is expected to impact the lake
this morning, bringing very gusty winds and heavy rainfall. Storms
will move east by this afternoon with decreasing surface winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are additional chances for thunderstorms Friday into
Saturday. Gusty winds are likely over the entire lake on Friday.
KPL
www.weather.gov/mkx
In the hours before
Special weather statement, Jun 24, 11:21 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1221 AM CDT Tue Jun 25 2024
WIZ064-065-250600-
Waukesha WI-Jefferson WI-
1221 AM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAUKESHA AND
SOUTHEASTERN JEFFERSON COUNTIES THROUGH 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jefferson, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Whitewater, Fort Atkinson, Jefferson, Mukwonago, Wales, Ottawa,
Dousman, North Prairie, Palmyra, Rome, Eagle, Hebron, Sullivan,
Genesee Depot, Genesee, Helenville, and Nws Milwaukee/sullivan.
This includes Wisconsin Highway 26 between mile markers 22 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4295 8888 4306 8881 4297 8828 4284 8837
4284 8872
TIME...MOT...LOC 0521Z 296DEG 27KT 4299 8875
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WAGNERSpecial weather statement, Jun 25, 2:28 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Tue Jun 25 2024
WIZ062-067-250915-
Lafayette WI-Iowa WI-
328 AM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE AND IOWA COUNTIES
THROUGH 415 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or 8 miles northeast of Platteville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dodgeville, Mineral Point, Darlington, Belmont, Argyle,
Blanchardville, Barneveld, Wiota, Ridgeway, Linden, Waldwick, Elk
Grove, Cobb, Fayette, Lamont, Rewey, Hollandale, Calamine,
Yellowstone Lake St Park, and Platte Mounds.
This includes the following highways...
U.S. Highway 18 between mile markers 49 and 61.
U.S. Highway 151 between mile markers 23 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4292 9043 4309 9018 4311 8984 4261 8984
4259 9042
TIME...MOT...LOC 0827Z 277DEG 30KT 4281 9035
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WAGNEREvent by event
13 hail, 3 thunderstorm wind, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Sheboygan
- When
- June 25, 2:55 AM CST to 3:02 AM CST
- Where
- Sheboygan County, 1.47 mi NNE of Sheboygan to 1.42 mi S of Sheboygan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 43.770, -87.710
Scattered tree limbs down in Sheboygan including on a large van. A few photos provided.
Thunderstorm Wind, Sheboygan
- When
- June 25, 2:59 AM CST
- Where
- Sheboygan County, 0.69 mi S of (Sbm)sheboygan Co Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.760, -87.850
Sheboygan Airport wind measurement.
Thunderstorm Wind, Sheboygan
- When
- June 25, 3:25 AM CST
- Where
- Sheboygan County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.750, -87.980
Uprooted tree fell onto a fence. Photo provided.
Flood, Sheboygan
- When
- June 25, 4:00 AM CST to 6:00 AM CST
- Where
- Sheboygan County, 3.7 mi NNW of Parnell to 2.98 mi N of Parnell
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.722, -88.118
The intersection of highway 67 and County Road U was closed due to flooding.
Hail, Washington
- When
- June 25, 4:02 AM CST to 4:04 AM CST
- Where
- Washington County, 0.5 mi W of Hartford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.320, -88.390
Hail, Washington
- When
- June 25, 4:04 AM CST
- Where
- Washington County, 1.22 mi SE of Myra
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.410, -88.100
Hail, Dodge
- When
- June 25, 4:21 AM CST
- Where
- Dodge County, Theresa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.520, -88.450
Hail, Waukesha
- When
- June 25, 4:23 AM CST to 4:25 AM CST
- Where
- Waukesha County, 1.66 mi ESE of Brookfield
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.060, -88.120
Hail, Milwaukee
- When
- June 25, 4:27 AM CST to 4:29 AM CST
- Where
- Milwaukee County, 1.71 mi SW of Milwaukee County Zoo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -88.060
Hail, Milwaukee
- When
- June 25, 4:29 AM CST
- Where
- Milwaukee County, 1.67 mi WSW of Milwaukee County Zoo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -88.070
Flood, Sheboygan
- When
- June 25, 4:40 AM CST to 6:40 AM CST
- Where
- Sheboygan County, 1.15 mi SSE of Cedar Grove to 1.2 mi S of Cedar Grove
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.554, -87.823
A portion of County Road LL closed due to flooding.
Hail, Waukesha
- When
- June 25, 4:55 AM CST
- Where
- Waukesha County, 0.5 mi E of Hartland
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.100, -88.340
Hail, Waukesha
- When
- June 25, 5:08 AM CST
- Where
- Waukesha County, 0.86 mi SE of Merton
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 43.140, -88.310
Hail, Rock
- When
- June 25, 6:43 PM CST
- Where
- Rock County, 2.15 mi WNW of Downtown Janesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.690, -89.060
Hail, Rock
- When
- June 25, 6:48 PM CST
- Where
- Rock County, 3.35 mi ENE of Downtown Janesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.700, -88.960
Hail, Rock
- When
- June 25, 6:50 PM CST
- Where
- Rock County, 0.86 mi NW of Downtown Janesville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.690, -89.030
A few quarter sized hail stones.
Hail, Rock
- When
- June 25, 6:55 PM CST
- Where
- Rock County, 2.57 mi NE of Downtown Janesville
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.710, -88.990
At least one hail stone around half dollar size.
Hail, Rock
- When
- June 25, 6:55 PM CST
- Where
- Rock County, 2.81 mi S of Milton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -88.960
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 25, 20242 deaths · 1 event
- Tornadoes and Hail in Nebraska, June 25, 20241 injured · EF3 · 14 events
- Hail and Damaging Winds in Missouri, June 25, 20241 death · $107,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Indiana, June 25, 2024$7.8 million · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, June 25, 2024$370,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Michigan, June 25, 2024$3.4 million · 1 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024$268,000 · EF0 · 57 events
- Hail and Damaging Winds in Indiana, June 25, 2024$92,000 · 1 in hail · 14 events
- Damaging Winds in Missouri, June 25 to 26, 2024$72,000 · 65 kt wind · 15 events
- Hail and Damaging Winds in South Dakota, June 25, 2024$60,000 · 4.25 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024EF1 · 27 events
- Damaging Winds in Missouri, June 25, 2024$90,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195011, 1195010, 1195012, 1195014, 1195002, 1195003, 1195004, 1195005, 1195006, 1195007, 1195013, 1195008, 1195009, 1195015, 1195016, 1195017, 1195018, 1195019.